Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2007, 5:29 PM CDT for Oldham County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 19, 2007, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:22 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2489 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:11 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 3:11 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 311 PM CDT TUE JUN 19 2007 .DISCUSSION... 19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL SHEAR AT HAND. THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME... BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND TONIGHT. MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 89 66 95 67 / 20 5 5 0 5 BEAVER OK 70 94 68 97 68 / 50 5 5 0 10 BOISE CITY OK 66 94 65 96 65 / 20 5 5 0 5 BORGER TX 71 95 71 99 73 / 30 5 5 0 5 BOYS RANCH TX 70 95 67 98 68 / 20 5 5 0 5 CANYON TX 67 92 65 96 66 / 20 5 5 0 5 CLARENDON TX 69 87 68 95 69 / 30 5 5 0 5 DALHART TX 66 94 63 98 63 / 20 5 5 0 5 GUYMON OK 68 95 69 99 67 / 40 5 5 0 5 HEREFORD TX 69 92 65 94 65 / 20 5 5 0 5 LIPSCOMB TX 71 93 68 97 71 / 40 5 5 0 10 PAMPA TX 69 89 68 96 71 / 30 5 5 0 5 SHAMROCK TX 71 87 68 95 69 / 30 5 5 0 5 WELLINGTON TX 71 89 69 96 70 / 30 5 5 0 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/15
Hazardous weather outlook, Jun 19, 1:00 PM CDT, 4 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE JUN 19 2007 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. THE BEST CHANCES FOR THUNDERSTORMS TO FORM WILL BE IN THE EASTERN OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. A FEW OF THE STORMS THAT FORM MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. JORDAN
In the hours before
Special weather statement, Jun 19, 5:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT TUE JUN 19 2007 TXZ011-016-192330- DEAF SMITH TX-OLDHAM TX- 529 PM CDT TUE JUN 19 2007 ...STRONG THUNDERSTORM IN NORTHERN DEAF SMITH AND CENTRAL OLDHAM COUNTIES... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF ADRIAN MOVING EAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHERN DEAF SMITH AND CENTRAL OLDHAM COUNTIES...INCLUDING THE CITY OF VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 67 min |
| Jun 19, 5:39 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 66 min |
| Jun 19, 6:05 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 55 min |
| Jun 19, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 77 min |
| Jun 19, 6:40 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 80 min |
| Jun 19, 6:52 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.